MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has been received and is currently in the evaluation process.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The distributor reported on behalf of the customer, the inside of the nozzle on the gastrointestinal videoscope, which was kept for repair due to poor air supply and water supply, was clogged.The clogged nozzle was found during inspection and repair.The intended diagnostic procedure was completed with the same device with no surgical delay.It was unknown if the scope had been inspected prior to use.The scope had been manually cleaned with a cleaning agent and unknown disinfectant.No patient harm reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the product return date.See updated section d9.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to an extremely fuzzy towels or gauze lint adhered to the endoscope or air/water (a/w) button, which resulted in the lint entering (a/w) channel while reprocessing or insufficient reprocessing or handling.Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14600978
Report Number8010047-2022-09444
Device Sequence Number5077157
Product Code FDS
UDI-Device Identifier04953170229442
UDI-Public04953170229442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/08/2022
08/09/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/08/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown